Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Does allopurinol or colchicine raise PSA levels?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 5166 Questions
Does allopurinol or colchicine raise PSA levels and how goid is the evidence
Posted Thu, 3 Oct 2013 in General Health
Answered by Dr. P. T. Patil 1 hour later
Brief Answer:
Raised PSA not due to drugs.

Detailed Answer:
Thanks for your query.Based on the facts that you have posted it appears that you have been taking Allopurinol and Colchicine for treatment of gout and have noticed that your Serum PSA has raised from 4.5 to 7 during lst 3 months.

The medicines that you are taking has no relation to your raised serum PSA.

Serum PSA gets raised in either cancer of the prostate or in some patients with benign enlargement of prostate.

Please consult qualified Urologist for clinical and digital rectal examination and following basic tests to confirm the diagnosis.
1) Ultra sound scanning of abdomen and scanning with rectal probe,(TRUS)
2) Prostate biopsy.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor